Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 29, 2021, 6:07 PM MDT for Bonneville County, Idaho. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 6:07 PM MDT (00:07 UTC)
- Expired
- Jun 29, 2021, 7:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pocatello, ID
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3000 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS85 KPIH 300007
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
607 PM MDT Tue Jun 29 2021
IDZ053-062>064-300100-
Big Hole Mountains ID-Upper Snake River Plain ID-Caribou Range ID-
Blackfoot Mountains ID-
607 PM MDT Tue Jun 29 2021
...SECOND ROUND OF THUNDERSTORMS MOVING THROUGH PINE CREEK PASS AND
PALISADES RESERVOIR THROUGH 700 PM MDT...
At 602 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 7 miles west of Teton Pass to 6 miles northeast of
Alpine to 15 miles north of Henry, moving west-southwest at 25 mph.
Brief moderate rain, frequent lightning, and wind gusts to 40 mph
are possible with these storms as they move west through Palisades
Reservoir, Pine Creek Pass and Irwin, and south of Bone through 700
PM MDT this evening.
Locations impacted include...
Swan Valley, Palisades Reservoir, Wayan, Ririe Reservoir, Irwin,
Alpine Campground, Grays Lake and Alpine Airport.
LAT...LON 4293 11145 4348 11185 4352 11109 4346 11104
4308 11104
TIME...MOT...LOC 0002Z 078DEG 20KT 4346 11110 4322 11092
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 29, 5:50 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 29, 5:50 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 550 PM MDT Tue Jun 29 2021 .SHORT TERM...Tonight through Thursday. A quick update early this evening as weak to modest thunderstorm activity is tracking into the region from the NE. Some models show this activity continuing overnight which might happen given the weak disturbance noted in water vapor imagery shearing through Cody WY toward Idaho. Will reevaluate that scenario a little later this evening as we see how the current activity behaves after the sun sets. See previous discussion below. Huston High pressure continues to remain the dominant feature impacting local weather over the next few days. Forecast temperatures remain hot although not nearly as warm as what it looked like a few days ago. Nevertheless, a heat advisory remains in place for a good chunk of eastern Idaho. Although things have trended towards a more marginal heat advisory felt it necessary to maintain the existing hazards. We don't want to risk sending a confusing message to the public that heat-related hazards are not materializing just because the temp forecast has backed off a few degrees compared to a few days ago. It is going to remain hot, for a long period, and cumulative heat-related issues will be a concern across the area for much of the week ahead and perhaps beyond. As the aforementioned high shifts away from the area, we introduce the potential for more widespread convective activity during the afternoon and evening hours. Primary areas of concern for this will be across the higher terrain where orographic lift will likely serve as a catalyst for storm development. Wouldn't be surprised to see a few storms try to sneak into the Snake Plain but this isn't expressed in the forecast at the moment. Wednesday activity will be fairly isolated in nature with coverage expected to be a bit more scattered on Thursday. McKaughan .LONG TERM (Friday through Tuesday)... The trend of continued hot with daily thunderstorms continues. Confidence is growing that there will be a decent shot of thunderstorms all the way through the 4th and into next week. The highest chances right now appear to through Saturday and over the central mountains and Centennial Mountains/Island Park area. We do suspect we may have to increase chances elsewhere as we get closer and refine things on a daily basis. This is when some of the higher resolution models can get a handle on storms on a much smaller scale and determine if we might get more storms along outflow boundaries, etc. The potential of seeing decent rain producers is also going up and maximized during the same period. The models are trying rebuild another ridge to our south, which may allow for less thunderstorm coverage and push temperatures up again a bit. We just need to see how this plays out over the coming days. Keyes && .AVIATION... VFR to prevail through the period with mostly clear skies. Light NE winds will continue through the evening, likely becoming more variable overnight. After daybreak Wednesday, winds look to take on a more E to SE direction although remaining around 10 kts or less. McKaughan && .FIRE WEATHER... There is no doubt it will remain on the very warm/hot side of things over the coming days. The concern now becomes the increasing potential for thunderstorms through the holiday weekend and early next week. The earliest we might see that is today and this evening, but the potential is less than 10%. The most likely places would be across portions of Zone 410, 413 and the central mountains. These storms would definitely be dry with gusty winds. IF something forms, look for them to move EAST TO WEST. We will monitor trends through the rest of the day to see if anything forms, etc. For Wednesday, we are looking for a bit better potential for isolated thunderstorms across the central mountains and Zones 413 and 427. Lightning potential suggests there could be a little more concentrated (scattered coverage) in the mountains from Stanley to west of Challis. Confidence is low and certainly that wouldn't warrant a RED FLAG WARNING. Storms tomorrow would be mostly dry, with a few possibly producing wetting rains. We will need to see any outflow boundaries and produce storms elsewhere, especially across the Snake Plain or Magic Valley. Thunderstorm potential coverage increases Thursday through at least Saturday, along with the chance of wetting rains. Coverage may be high enough Thursday through Sunday across higher elevations, especially the central mountains for RED FLAG WARNINGS. Those trends will be monitored, and likely be tweaked daily based on cloud cover and track of any particular wave of thunderstorms. The risk for storms slowly decreases into next week. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT Thursday for IDZ051>059-068>075. &&
In the hours before
Special weather statement, Jun 29, 4:59 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pocatello ID
459 PM MDT Tue Jun 29 2021
IDZ062>064-292345-
Big Hole Mountains ID-Caribou Range ID-Blackfoot Mountains ID-
459 PM MDT Tue Jun 29 2021
...CLUSTER OF WEAK THUNDERSTORMS EAST OF PALISADES MOVING SOUTHWEST
INTO THE CARIBOU HIGHLANDS THROUGH 545 PM MDT...
At 454 PM MDT, Doppler radar was tracking a cluster of weak
thunderstorm near Palisades Reservoir, moving southwest at 30 mph.
Brief light rain, occasional lighting, and wind gusts to 40 mph are
possible with these storms as they move through Palisades Reservoir
and across the Caribou highlands through 545 PM MDT.
Locations impacted include...
Palisades Reservoir, Irwin and Grays Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Palisades Reservoir, now would be a good time to move
to shore and seek shelter until the storms pass. Gusty winds can
create hazardous waves on the lake.
&&
LAT...LON 4295 11163 4320 11180 4345 11105 4341 11104
4322 11104
TIME...MOT...LOC 2254Z 063DEG 29KT 4328 11116
HustonSpecial weather statement, Jun 29, 6:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
607 PM MDT Tue Jun 29 2021
IDZ053-062>064-300100-
Big Hole Mountains ID-Upper Snake River Plain ID-Caribou Range ID-
Blackfoot Mountains ID-
607 PM MDT Tue Jun 29 2021
...SECOND ROUND OF THUNDERSTORMS MOVING THROUGH PINE CREEK PASS AND
PALISADES RESERVOIR THROUGH 700 PM MDT...
At 602 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 7 miles west of Teton Pass to 6 miles northeast of
Alpine to 15 miles north of Henry, moving west-southwest at 25 mph.
Brief moderate rain, frequent lightning, and wind gusts to 40 mph
are possible with these storms as they move west through Palisades
Reservoir, Pine Creek Pass and Irwin, and south of Bone through 700
PM MDT this evening.
Locations impacted include...
Swan Valley, Palisades Reservoir, Wayan, Ririe Reservoir, Irwin,
Alpine Campground, Grays Lake and Alpine Airport.
LAT...LON 4293 11145 4348 11185 4352 11109 4346 11104
4308 11104
TIME...MOT...LOC 0002Z 078DEG 20KT 4346 11110 4322 11092
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jun 29, 7:09 PM MDT | Special Weather Statement | PIH | Clark | 36 min |
| Jun 29, 7:21 PM MDT | Special Weather Statement | PIH | Fremont | 39 min |
| Jun 29, 7:43 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 33 min |
| Jun 29, 8:41 PM MDT | Special Weather Statement | PIH | Butte | 64 min |
| Jun 29, 10:48 PM MDT | Special Weather Statement | PIH | Bingham, Butte | 57 min |
| Jun 30, 2:12 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 14 more | 31 hr |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.